Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 56, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 9, 2004, 2:45 PM CDT for Marinette County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2004, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 9, 2004, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 12:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1021 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 091945 SVRGRB WIC075-092030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT MON AUG 9 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARINETTE COUNTY IN WISCONSIN * UNTIL 330 PM CDT * AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED NEAR CRIVITZ. THAT PLACES IT 19 MILES WEST OF MARINETTE. IT WAS MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LOOMIS AROUND 250 PM... PORTERFIELD AROUND 255 PM... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4527 8811 4509 8808 4513 8746 4535 8750 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:30 AM CDT, 11 hours 15 minutes earlier.
Area forecast discussion, Aug 9, 3:30 AM CDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT MON AUG 9 2004 .SHORT RANGE...SCT BUT DIMINISHING BANDS OF SHRA/TSRA PASSING OVER THE THE EASTERN HALF OF THE CWA EARLY THIS MORNING AS PER RADAR. MEANWHILE SURFACE FRONT OVER FAR WRN WI...WILL PUSH THROUGH TODAY AS DEEP UPR TROF SETTLES OVER THE REGION. AT 07Z WESTERN WISCONSIN OBSERVING NO PCPN. WITH COMBO OF SFC FRONT...VORT FIELD SPREADING OVER THE REGION AND TOTAL TOTALS IN THE UPPER 40S AT LEAST...EXPECT PCPN TO REDEVELOP AFTER A LULL THIS MORNING. BEST TSRA COVERAGE LIKELY OVER ERN WI THIS AFTERNOON WITH FROPA AND POTENTIAL MORE UNSTABLE CONDITIONS. ISOLD SVR WX THREAT OVER ERN WI WILL DEPEND ON AMOUNT OF CLRG THIS AM FOR DESTABILIZATION. WILL MENTION ISOLD TSRA INTO THE EVENING OVER FAR NE WI WITH LINGERING INSTABILITY ALOFT. OTHERWISE EXPECT A DIMINISHING TREND IN THE PCPN TNT INTO TUESDAY MORNING PRIOR TO NEXT PIECE OF ENERGY TO SAG OVER THE STATE LATER TUESDAY. WILL LEAVE TSRA OUT FOR NOW...BUT DEPENDING ON ANY BREAKS IN THE ANTICIPATED CLOUD COVER TUESDAY AND REMAINING SURFACE MOISTURE...ISOLD TSRA POSSIBLE. SURFACE DPTS PROGGED TO BE IN THE LOWER TO MID 50S TUESDAY. .LONG RANGE...TUESDAY NIGHT THROUGH SUNDAY. GOOD CHANCE OF SHOWERS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH CYCLONIC UPPER FLOW...COLD TEMPERATURES ALOFT AND A FEW JET STREAKS MOVING THROUGH. THE BEST CHANCE OF SHOWERS WOULD BE UP NORTH. COULD GET A FEW LOW TOP THUNDERSTORMS WITH GRAUPEL TUESDAY OR WEDNESDAY AFTERNOON. THERE PROBABLY WON/T BE MUCH OF A DIURNAL RANGE IN TEMPERATURES WITH CLOUD COVER AND A WIND. UPPER SUPPORT MOVES EAST THURSDAY WITH PARTLY CLOUDY AND SOMEWHAT COOL WEATHER FOR THE END OF THE WEEK. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 9, 11:45 AM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT MON AUG 9 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1145 AM CDT MON AUG 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LOW PRESSURE SYSTEM MOVING OVER LAKE SUPERIOR TODAY WILL DRAG A COLD FRONT THROUGH WISCONSIN BY EVENING. SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED BEHIND THE FRONT IN ASSOCIATION WITH A MID LEVEL LOW. THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AS IT MOVES EAST ACROSS THE STATE INTO A MOIST AND UNSTABLE AIRMASS. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY COOL AIR ALOFT WILL SETTLE OVER NORTHERN WISCONSIN ON TUESDAY. CLOUDS AND SCATTERED SHOWERS CAN BE EXPECTED. ANY BREAKS IN THE CLOUD COVER MAY RESULT IN ENOUGH INSTABILITY TO PRODUCE ISOLATED NON SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MG WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 3:52 PM CDT | Special Marine Warning | GRB | 83 min | |
| Aug 9, 3:52 PM CDT | Special Marine Warning | GRB | 83 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.